MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS FEM COCR RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS FEM COCR RT SZ 4; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74024214
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right cori robotic-assisted tka surgery performed on (b)(6) 2023 with a jrny ii bcs system, the patient needed to be hospitalized from (b)(6) 2023 to (b)(6)2023, due to bowel obstruction.During the hospitalization, the patient had a nasogastric tube inserted and a ct scan of the abdomen/ pelvis.This adverse event was treated with medication therapy and the patient has recovered.Further information is not available.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Section h10: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, the study patient required hospitalization approximately 1 month post non-complicated cori-assisted right total knee arthroplasty due to bowel obstruction.Reportedly, patient underwent nasogastric tube placement for nausea and vomiting, x-ray (non-specific findings), abdomen/pelvis computed tomography (appearance consistent with bowel obstruction) and medication therapy to resolve the issue and patient has recovered.The provided electronic clinical report forms documented the anticipated, mild, and serious adverse event with onset date of 07-feb-2023 as unrelated to the study device but possibly related to the study procedure and required in-patient or prolonged hospitalization.Later communication reported the event as related to the study procedure.The patient outcome/adverse event was documented as recovered/resolved with an end date of (b)(6) 2023 when discharged from the hospital.It is unknown if patient comorbidities and/or pharmaceutical-related factors in the post-operative phase contributed to the reported early post-operative (within 30 days of surgery) small bowel obstruction (which may be difficult to differentiate from an ileus); however, a causal relationship between the device/component(s) and the adverse event is not supported by the provided electronic clinical report forms.The patient impact beyond the reported bowel obstruction, additional imaging (computed tomography abdomen /pelvis), and medication therapy during the hospitalization cannot be determined.No further medical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batches number based on historical data of the devices did not reveal similar events for the listed devices.For the femoral component, base plate, insert and patella, a review of the instructions for use documents for knee systems revealed that it provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.The specific condition reported under this event is not related to these devices.For real intelligence cori, a review of the instructions for use documents revealed that, as with any surgical procedure, there is risk involved.Potential complications accompanying surgery may occur, including infection, mild to serious physical injury, localized static shock, delay in the operation, surgical site nerve injury, vascular injuries of the lower extremity, soft tissue damage, major bone gouging at the surgical site, major blunt impact injury, unintended laceration/puncture wound, and osteonecrosis.A review of the risk management files is not applicable because no information was provided that relates the failure mode to the devices.For the femoral component, base plate, insert and patella, a historical review concluded that there are no prior actions related to these products and event.For real intelligence cori, a historical capa, nc, hhe/pra, field action review could not be completed.The product was not returned, and no evidence was made available to link the complaint to a capa, nc, hhe/pra, field action.Although no further action will be taken at this time the issue will be continuously monitored through complaint investigation and post market surveillance.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include post-operative healing issue and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).

Brand Name
JRNY II BCS FEM COCR RT SZ 4
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16911499
Report Number1020279-2023-01015
Device Sequence Number6170431
Product Code JWH
UDI-Device Identifier00885556170816
UDI-Public00885556170816
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74024214
Device Catalogue Number74024214
Device Lot NumberA2129514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP RT SZ 3, LOT#:22CM15610.; JRNY BCS PAT RESRF RD 29 MM STD, LOT#:21GM18776.; JRNY II BCS XLPE ART ISRT SZ 3-4-RT 10MM, LOT#:18A.; REAL INTELLIGENCE CORI, SN:(B)(6).
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale
Patient Weight84 KG